Mathematical modeling to simulate the movement of contaminants in groundwater

Kamel Al-Khaled, Mohamed Ali Hajji

Research output: Contribution to journalArticle

Abstract

The objectives of this paper are twofold. Firstly, we formulate a system of partial differential equations that models the contamination of groundwater due to migration of dissolved contaminants through unsaturated to saturated zone. A closed form solution using the singular perturbation techniques for the flow and solute transport equations in the unsaturated zone is obtained. Indeed, the solution can be used as a tool to verify the accuracy of numerical models of water flow and solute transport. The second part of this paper, deals with how the water level in a water reserve drops due to pumping water out of a well that is some distance away.

Original languageEnglish
Pages (from-to)156-170
Number of pages15
JournalJournal of Applied Analysis and Computation
Volume6
Issue number1
DOIs
Publication statusPublished - 2016

Keywords

  • Approximate solutions
  • Bromwich contour
  • Inverse Laplace transform
  • Laplace transform
  • Singular perturbation method
  • Solute transport
  • Talbot’s algorithm

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Mathematical modeling to simulate the movement of contaminants in groundwater'. Together they form a unique fingerprint.

  • Cite this